Table of Contents Author Guidelines Submit a Manuscript
Discrete Dynamics in Nature and Society
Volume 2010, Article ID 187827, 16 pages
http://dx.doi.org/10.1155/2010/187827
Research Article

Symmetric Positive Solutions for Nonlinear Singular Fourth-Order Eigenvalue Problems with Nonlocal Boundary Condition

1School of Science, Shandong University of Technology, Zibo, Shandong 255049, China
2School of Statistics and Mathematics Science, Shandong Economics University, Jinan, 250014 Shandong, China

Received 11 December 2009; Accepted 2 March 2010

Academic Editor: Yong Zhou

Copyright © 2010 Fuyi Xu and Jian Liu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We investigate nonlinear singular fourth-order eigenvalue problems with nonlocal boundary condition , , , , where , , may be singular at and/or . Moreover may also have singularity at and/or . By using fixed point theory in cones, an explicit interval for is derived such that for any in this interval, the existence of at least one symmetric positive solution to the boundary value problem is guaranteed. Our results extend and improve many known results including singular and nonsingular cases. The associated Green's function for the above problem is also given.